MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. EMPOWR KNEE; DJO EMPOWR KNEETM, FIN BP, NP 7R

ENCORE MEDICAL, L.P. EMPOWR KNEE; DJO EMPOWR KNEETM, FIN BP, NP 7R
Catalog Number 351-02-107
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/09/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - due to the patient being revised for instability and collateral laxity; the empowr knee was removed and converted to an exprt revision.
 
Additional Manufacturer Narrative
The reason for this revision surgery was instability and collateral laxity.The previous surgery and the revision detailed in this investigation occurred over 5.8 months apart.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.There were no ncmrs associated with the components that may have contributed to reported event.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for the event was not reported.No other information was submitted with the complaint regarding any activities the patient was involved in that may have contributed to the reported event.There are multiple factors that may contribute to an event; these are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR KNEE
Common Device Name
DJO EMPOWR KNEETM, FIN BP, NP 7R
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6231197
Report Number1644408-2016-01058
Device Sequence Number10977175
Product Code JWH
UDI-Device Identifier00888912167949
UDI-Public(01)00888912167949
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2022
Device Catalogue Number351-02-107
Device Lot Number993R1020
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/06/2017
Supplement Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
241-02-107,LOT 951R1035; 342-10-707,LOT 077T1013
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR